Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Child diagnosed with chest infection, tonsilitis. Taking medications. Rashes, red spots in body. Reaction to penicillin?

Dear Pediatrician , my 3.5 years old sun has bein diagnosed with chest infection a week ago and was prescribed amoxicilin 125, 5mg 3x a day. Aftef 5 days his temperature started to raise to 40, visited the same GP again on 6th day and was told that my son developed tonsilitis and need new stronger antiobiotics. GP prescribed phenoxymethil penicilin/ penicillin V for 10 days 4x a day. Finally last night his temperature was only up to 39,5. He woke up this morning with rash all over his body, small red spots. I checked with glass they do turn to normal skin colour underneath the glass. Can you please advise if this may be reaction to penicillin. He has being on paracetamol and nurofen combination for days to maintain his temperature, Also we are suppose to travel tomorrow for a holiday in Maldives, can he be on the sun while on penicillin? Thank you for your advice YYYY@YYYY
Asked On : Tue, 5 Mar 2013
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Amoxicillin and Penicillin V are medications which could lead to allergic rash which is benign and subsides once the medication is stopped.Amoxicillin in addition gets out the rash when the child is suffering from infectious mononucleosis (viral infection).sometimes allergic rash can lead to hypersensitivity reaction hence before you leave I think it would be advisable to meet the docter so he can prescribe medication to settle the rash and also to run few test to rule out infectious mononucleosis.
Take Care.
Answered: Wed, 6 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor